Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 95, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 28, 2004, 8:31 AM CDT for Young County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2004, 8:31 AM CDT (13:31 UTC)
- Expired
- Jul 28, 2004, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Young County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 281330 FFWFTW TXC503-281630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 831 AM CDT WED JUL 28 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1130 AM CDT * AT 831 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF MODERATE TO HEAVY RAINFALL OCCURRING ACROSS YOUNG COUNTY. THIS AREA WILL REMAIN NEARLY STATIONARY FOR THE NEXT THREE HOURS. * OTHER LOCATIONS IN THE WARNING INCLUDE OLNEY...GRAHAM...JEAN... LOVING...MURRAY AND SOUTH BEND. DOPPLER RADAR ESTIMATES AND GROUND TRUTH REPORTS INDICATE THAT TWO TO FOUR INCHES OF RAIN HAVE FALLEN ACROSS THIS AREA. UP TO TWO ADDITIONAL INCHES OF RAINFALL CAN BE EXPECTED THROUGH 1130 AM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3299 9894 3298 9846 3338 9844 3337 9893 $$ 65/DD
1 follow-up statement
000
WGUS74 KFWD 281503
FFSFTW
TXC503-281630-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1003 AM CDT WED JUL 28 2004
...A FLASH FLOOD WARNING CONTINUES FOR YOUNG COUNTY UNTIL 1130 AM
CDT...
NWS DOPPLER RADAR CONTINUES TO INDICATE MODERATE TO HEAVY RAINFALL
DEVELOPING AND SPREADING NORTHWARD AT 15 MPH ACROSS YOUNG COUNTY.
RAINFALL RATES UP TO ONE INCH PER HOUR WILL PERSIST ACROSS THE
COUNTY...AND A SERIOUS FLASH FLOODING THREAT WILL CONTINUE THROUGH
1130 AM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.
LAT...LON 3304 9894 3339 9895 3340 9843 3300 9842
3299 9844 3296 9844 3296 9896 3302 9896
$$
65/DDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:05 AM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jul 28, 2:05 AM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 205 AM CDT WED JUL 28 2004 .DISCUSSION... OUR MILD DRY PATTERN WILL BECOME A MILD WET ONE TODAY THROUGH THURSDAY AS AN UPPER TROUGH MOVES INTO NORTH TEXAS AND IS SLOW TO EXIT. RAIN CHANCES WILL CONTINUE INTO SUNDAY...AS UPPER FLOW BECOMES NORTHWEST WITH WEAK DISTURBANCES MOVING SOUTHEAST INTO NORTH TEXAS. TEMPERATURES WILL REMAIN AT OR BELOW NORMAL FOR THE REST OF THE WEEK. ENJOY && .PRELIMINARY TEMPS/POPS... DALLAS-FT. WORTH, TX 81 73 86 73 / 80 60 70 30 WACO, TX 85 75 90 73 / 80 30 70 40 PARIS, TX 81 69 85 71 / 80 60 70 40 DENTON, TX 81 72 86 72 / 80 60 70 30 MCKINNEY, TX 81 72 86 73 / 80 60 70 30 DALLAS, TX 82 73 86 74 / 80 60 70 30 TERRELL, TX 83 73 86 73 / 80 60 70 40 CORSICANA, TX 84 74 89 74 / 80 40 70 40 TEMPLE, TX 86 75 91 74 / 80 30 70 40 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jul 28, 4:11 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 411 AM CDT WED JUL 28 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 411 AM CDT WED JUL 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS NORTH TEXAS TODAY. THE GREATEST THREATS FROM THESE STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY. MOREOVER... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY AND SATURDAY...AND A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY... GENERALLY NORTH OF A BRECKENRIDGE...DALLAS...CANTON LINE. THE MAIN STORM THREATS WILL CONTINUE TO BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT FOR THE THREAT OF HEAVY RAINFALL.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:25 AM CDT | Flash Flood Warning | FWD | Young | 3 hr |
| Jul 28, 1:59 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 46 min |
| Jul 28, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 64 min |
| Jul 28, 6:48 PM CDT | Flash Flood Warning | FWD | Tarrant | 117 min |
| Jul 28, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 51 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.